MAUDE Adverse Event Report: EXACTECH, INC. TRUL FEM IMPACTOR HEAD LOCKING; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. TRUL FEM IMPACTOR HEAD LOCKING; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number TRUL FEM IMPACTOR HEAD LOCKING
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the doctor found that femoral impactor was broken after he completed surgery on a female patient.There was no delay in surgery as it worked well during the surgery.It was noted that the doctor seemed to not put strong pressure on the instrument when impacting the implant.The broken instrument was noted after closing the patient.It was reported there were no parts left in the patient and there was no delay to surgery.The patient was last known to be in stable condition following the event.The device is to be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections b5, g3, g7, h2, h3 and h6 have been updated accordingly.Section b5: additional information received indicates that during operation, the femoral impactor was broken.But the debris and product were already removed from patient.The femur part of knee was impacted.The femoral impactor impacted itself.There was no impact for handle.Only head of femoral impactor was impacted.(h3) the evaluation noted that revision reported was likely the result of the surgeon not using an impactor handle and impacting the femoral impactor head directly, which may have imposed high loads to the threaded shaft and led to ultimate fracture.However, this cannot be confirmed as the device was not returned for evaluation.The most probable root cause associated with the reported event of "broken / non-functional" is associated with the use of the device in terms of nonconforming to that device's intended use, specifications, procedure and process or service instructions and information provided by the device manufacturers.Section d9: device available for evaluation.
 
Additional Manufacturer Narrative
(h3) the broken device reported was likely the result of the surgeon not using an impactor handle and impacting the femoral impactor head directly, which may have imposed high loads to the threaded shaft and led to crack initiation, propagation, and ultimate fracture of the threaded shaft.The most probable root cause associated with the reported event of "broken / non-functional" is associated with the use of the device in terms of nonconforming to that device's intended use, specifications, procedure and process or service instructions and information provided by the device manufacturers.

Brand Name
TRUL FEM IMPACTOR HEAD LOCKING
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key11193280
Report Number1038671-2021-00010
Device Sequence Number17113383
Product Code JWH
UDI-Device Identifier10885862523587
UDI-Public10885862523587
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRUL FEM IMPACTOR HEAD LOCKING
Device Catalogue Number02-029-19-1000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer09/13/2021
11/15/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date10/04/2021
12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale